Aa
Aa
A
A
A
Close
14353997 tn?1434083919

IV use complication?

I have two red patches on my stomach, I think are boils, one has a head, the other is flat and doesn't. Also the skin on my upper thighs and groin are flushed red and warm. I am a recovering addict who recently relapsed. I had 6 yrs clean until a few months ago.  Could it be related?
3 Responses
271792 tn?1334979657
Who knows hun, only a doctor can help you with this. I hope that you have stopped using regardless of the boils, or whatever they are. We are here to support you through your detox. I hope you make the right decision.
4810126 tn?1503942735
Hi & Welcome :)

I see that you posted about 9 hrs. ago. If this is an infection from shooting up, it's really important that you get to an ER or see a Dr. ASAP. There's all kinds of nasty stuff that can happen if you wait too long: Endocarditis, MRSA, Pneumonia & Gangrene to name a few.

1) Are you running a fever?
2) Was the injection site near your thighs/groin?
3) How long ago did you inject?
4) Has the flushing been spreading since you noticed it? Is there swelling around the injection site or a red line leading away from it?

Back in my teen yrs. I had a couple of infections that literally almost killed me. We're not Dr.'s but swelling, spreading, redness & a fever would be pretty good indicators of an infection -- particularly if the initial site is nearby.

If this is the case time is of the essence & I urge Have yourself checked out. It may be something else completely but better safe than sorry, eh?

Any thoughts on how to prevent another relapse? What do you think led you back there? 6 yrs. Clean is Awesome, btw! If you put the breaks on now, you could be back there soon enough.

Please, let us know how you're doing! :)

271792 tn?1334979657
You've been on my mind and I came back to check if you posted and saw the awesome post by Evolver. She gave you some great advise. I have had some nasty abscesses back in the day and like it was mentioned, they were/are dangerous and I was deathly sick from them. Like we both said, you need medical attention. I am praying for you hun and hope you get back here to talk with us.  
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.